Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 62, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 6, 2014, 4:56 PM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 4:56 PM MST (23:56 UTC)
- Expired
- Sep 6, 2014, 7:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 76 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WGUS55 KTWC 062356 FFWTWC AZC021-070200- /O.NEW.KTWC.FF.W.0062.140906T2356Z-140907T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 456 PM MST SAT SEP 6 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PINAL COUNTY IN SOUTHEAST ARIZONA... * UNTIL 700 PM MST * AT 446 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM ALONG HIGHWAY 79 NORTHWEST OF ORACLE JUNCTION...MAINLY NORTH OF E PARK LINK DR. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL CAUSE FLASH FLOODING IN THE AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3280 11126 3281 11109 3269 11104 3264 11119 $$ MEYER
2 follow-up statements
281 WGUS75 KTWC 070029 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 529 PM MST SAT SEP 6 2014 AZC021-070200- /O.CON.KTWC.FF.W.0062.000000T0000Z-140907T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 529 PM MST SAT SEP 6 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL PINAL COUNTY... AT 524 PM MST...THUNDERSTORMS ALONG HIGHWAY 79 NORTHWEST OF ORACLE JUNCTION WERE WEAKENING AND MOVING WEST. EARLIER RAINFALL AMOUNTS INCLUDED 1.69 INCHES AT DURHAM WASH AND RADAR RAINFALL ESTIMATES IN EXCESS OF 2 INCHES...ESPECIALLY JUST NORTH OF E PARK LINK DRIVE. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 INCH AS WELL AS HEAVY RUNOFF FROM EARLIER STORMS WILL CONTINUE TO CAUSE FLOODING ISSUES IN THE AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3280 11126 3281 11109 3269 11104 3264 11119 $$ MEYER
603 WGUS75 KTWC 070114 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 614 PM MST SAT SEP 6 2014 AZC021-070123- /O.CAN.KTWC.FF.W.0062.000000T0000Z-140907T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 614 PM MST SAT SEP 6 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL PINAL COUNTY... AT 610 PM MST SHOWERS HAD WEAKENED CONSIDERABLY ACROSS MOST OF EASTERN AND CENTRAL PINAL COUNTY...WITH THE STRONGEST STORMS MOVING INTO NORTHWEST PINAL AND MARICOPA COUNTIES. HEAVY FLOW WILL CONTINUE IN NORMALLY DRY STREAMBEDS AND WASHES THIS EVENING...ALONG WITH SOME PONDING OF WATER IN DIPS AND ROADWAYS. LAT...LON 3280 11126 3281 11109 3269 11104 3264 11119 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:45 PM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 6, 2:45 PM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST SAT SEP 6 2014 .SYNOPSIS...INCREASING MOISTURE FROM THE SOUTH WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS LATER TODAY INTO MONDAY AND BELOW NORMAL TEMPERATURES. MOISTURE WILL BEGIN TO DIMINISH ON WESTERLY FLOW TUESDAY ONWARD FOR A DRYING PERIOD WITH AFTERNOON TEMPERATURES RISING BACK TO NORMAL LEVELS. && .DISCUSSION...THE MORNING SHOWER ACTIVITY AND CLOUD COVER THAT WAS WEST OF TUCSON HAS LIMIT THUNDERSTORM ACTIVITY IN THIS AREA THIS AFTERNOON. HOWEVER WHERE THERE WAS SUN...LIKE IN COCHISE COUNTY...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED AND HAVE BEEN PUSHING WEST INTO EASTERN PIMA COUNTY AND SANTA CRUZ COUNTY. RAINFALL AMOUNTS HAVE GENERALLY BEEN LESS THAN A HALF AN INCH...WITH ISOLATED AMOUNTS BETWEEN 1"-1.50". OVERALL A NICE MONSOON DAY. PRECIPITABLE WATER VALUES CONTINUED TO RISE FROM THIS MORNING WITH VALUES ACROSS MOST OF THE AREA THIS AFTERNOON BETWEEN 1.50"-1.80". THE EXCEPTION IN THE WHITES WERE VALUES WERE STILL RUNNING JUST BELOW ONE INCH. SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WITH AREAL COVERAGE OF STORMS DIMINISHING OVERNIGHT. AFTER PEAKING AS A CATEGORY 3 HURRICANE EARLIER THIS MORNING... NORBERT HAS ENCOUNTERED COOLER WATERS AND HAS BEEN DOWNGRADED TO CAT 2. THE LATEST ADVISORY FROM NHC INDICATES THAT NORBERT WILL CONTINUE TO GRADUALLY WEAKEN TONIGHT AS IT MOVES NNW INTO COOLER WATERS. PRECIPITABLE WATER VALUES WILL CONTINUE TO INCREASE IN RESPONSE TO THE NNW MOVEMENT OF NORBERT...WITH VALUES OVER 2" WEST OF TUCSON. AT THIS TIME STILL LOOKING AT THE BEST POTENTIAL TIME FOR HEAVY RAINERS RESULTING IN FLASH FLOODING ACROSS SOUTHEAST ARIZONA BEING LATE SUNDAY AFTERNOON INTO MONDAY AS BETTER DYNAMICS ASSOCIATED WITH NORBERT MOVES INTO THE AREA. THERE WILL BE EMBEDDED DISTURBANCES IN THE SOUTHERLY FLOW...BUT THEY WILL BE HARD TO PIN POINT AND TIME. STILL HOLDING OFF...ALONG WITH THE REST OF THE STATE...ON HOISTING A FLASH FLOOD WATCH SINCE THICK CLOUD COVER WILL INHIBIT HEATING. SOMETHING FOR LATER SHIFT TO PONDER. THE MID-LEVEL REMNANT CIRCULATION OF NORBERT WILL MOVE ACROSS NORTHERN BAJA LATE MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL TROF DROPS DOWN INTO CENTRAL CALIFORNIA. TROF TO MOVE ACROSS ARIZONA TUESDAY. DRIER AIR MOVES ACROSS THE AREA WEDNESDAY THROUGH FRIDAY AS UPPER RIDGE BUILDS OVER THE DESERT SW. LINGERING MOISTURE WILL LIMIT THE CHANCE OF STORMS TO THE SOUTHERN/EASTERN MOUNTAINS. BELOW NORMAL TEMPERATURES THROUGH TUESDAY OR WEDNESDAY THEN WARMING BACK TO ABOVE NORMAL BY FRIDAY. && .AVIATION...VALID THRU 07/23Z. SCT-NUMEROUS SHRA/TSRA THRU 07/06Z...THEN ISOLD-SCT -SHRA/-TSRA TIL 07/14Z. NUMEROUS SHRA/TSRA EXPECTED SUNDAY. MVFR VSBYS/CEILINGS WITH THE STRONGER TSRA. SURFACE WIND GENERALLY LIGHT AND VARIABLE...BUT BECOMING SOUTHEAST 10-15 KTS TONIGHT AND CONTINUING THROUGH SUNDAY. SOME GUSTS LATE TONIGHT/EARLY SUNDAY TO AROUND 20 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE ACROSS SOUTHERN ARIZONA RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. THE MOISTURE WILL BE SIGNIFICANT ENOUGH THAT THERE WILL BE A POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING THROUGH THIS PERIOD. SOUTHEAST WINDS OF 10-15 MPH ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE THROUGH SUNDAY...WITH SOME GUSTS TO 20-25 MPH LATE TONIGHT AND EARLY SUNDAY. OTHERWISE...20-FOOT WINDS GENERALLY WILL BE LIGHT AND TERRAIN DRIVEN. STRONG GUSTY OUTFLOWS ASSOCIATED WITH THUNDERSTORMS ARE ALSO EXPECTED INTO EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 6, 4:25 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST SAT SEP 6 2014
AZZ505-506-514-070100-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-SOUTH CENTRAL PINAL COUNTY INCLUDING
ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE AZ-
425 PM MST SAT SEP 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 600 PM
MST...
AT 420 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF
FLORENCE TO NEAR ORACLE JUNCTION...AND MOVING NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
AREAS OF DENSE BLOWING DUST FOLLOWED BY HEAVY RAIN NEAR 1 INCH IN
SOME LOCATIONS.
AREAS AFFECTED BY THESE STORMS INCLUDE...SADDLEBROOKE...ORACLE
JUNCTION...BIOSPHERE 2 AND KELVIN.
LAT...LON 3318 11095 3276 11103 3253 11070 3251 11114
3264 11130 3295 11133
TIME...MOT...LOC 2323Z 246DEG 4KT 3300 11114 3269 11117
3253 11094
MEYERLocal storm report, Sep 6, 4:41 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
441 PM MST SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM DUST STORM RED ROCK 32.58N 111.33W
09/06/2014 PINAL AZ TWITTER
POLICE OFFICER ON DUTY IN AREA REPORTED VISIBILITY
200-300 FEET ON INTERSTATE 10
&&
EVENT NUMBER TWC1400107
SHERWOODThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:46 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Sep 6, 1:30 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 6, 2:44 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Sep 6, 3:32 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Sep 6, 4:02 PM MST | Dust Storm Warning | TWC | Pinal | 111 min |
| Sep 6, 4:25 PM MST | Special Weather Statement | TWC | Pinal | 95 min |
| Sep 6, 4:35 PM MST | Areal Flood Advisory | TWC | Pinal | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.